Matematicheskie Zametki
RUS  ENG    JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB  
General information
Latest issue
Forthcoming papers
Archive
Impact factor
Subscription
Guidelines for authors
License agreement
Submit a manuscript

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Mat. Zametki:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Mat. Zametki, 2016, Volume 100, Issue 5, Pages 689–700 (Mi mz11064)  

On the Application of Linear Positive Operators for Approximation of Functions

S. B. Gashkov

Lomonosov Moscow State University

Abstract: For the linear positive Korovkin operator
$$ f(x)\to t_n(f;x)=\frac{1}{\pi}\int_{-\pi}^{\pi}f(x+t)E(t) dt, $$
where $E(x)$ is the Egervary–Szász polynomial and the corresponding interpolation mean
$$ t_{n,N}(f;x)=\frac{1}{N}\sum_{k=-N}^{N-1} E_n(x-\frac{\pi k}{N})f(\frac{\pi k}{N}), $$
the Jackson-type inequalities
$$ \|t_{n,N}(f;x)-f(x)\| \le (1+\pi)\omega_f(\frac1n),\qquad \|t_{n,N}(f;x)-f(x)\| \le 2\omega_f(\frac{\pi}{n+1}), $$
where $\omega_f(x)$ denotes the modulus of continuity, are proved for $N > n/2$. For $\omega_f(x) \le Mx$, the inequality
$$ \|t_{n,N}(f;x)-f(x)\| \le \frac{\pi M}{n+1} \mspace{2mu}. $$
is established. As a consequence, an elementary derivation of an asymptotically sharp estimate of the Kolmogorov width of a compact set of functions satisfying the Lipschitz condition is obtained.

Keywords: positive linear operators, Korovkin operator, interpolation mean, trigonometric polynomial, Egervary–Szász polynomial, Jackson-type inequality, functions satisfying the Lipschitz condition, Kolmogorov width.

Funding Agency Grant Number
Russian Foundation for Basic Research 14-01-00598
This work was supported by the Russian Foundation for Basic Research under grant 14-01-00598.


DOI: https://doi.org/10.4213/mzm11064

Full text: PDF file (474 kB)
References: PDF file   HTML file

English version:
Mathematical Notes, 2016, 100:5, 666–676

Bibliographic databases:

UDC: 517.518.8
Received: 25.12.2015
Revised: 08.05.2016

Citation: S. B. Gashkov, “On the Application of Linear Positive Operators for Approximation of Functions”, Mat. Zametki, 100:5 (2016), 689–700; Math. Notes, 100:5 (2016), 666–676

Citation in format AMSBIB
\Bibitem{Gas16}
\by S.~B.~Gashkov
\paper On the Application of Linear Positive Operators for Approximation of Functions
\jour Mat. Zametki
\yr 2016
\vol 100
\issue 5
\pages 689--700
\mathnet{http://mi.mathnet.ru/mz11064}
\crossref{https://doi.org/10.4213/mzm11064}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=3588892}
\elib{https://elibrary.ru/item.asp?id=27349901}
\transl
\jour Math. Notes
\yr 2016
\vol 100
\issue 5
\pages 666--676
\crossref{https://doi.org/10.1134/S0001434616110031}
\isi{http://gateway.isiknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&DestLinkType=FullRecord&DestApp=ALL_WOS&KeyUT=000391490500003}
\scopus{https://www.scopus.com/record/display.url?origin=inward&eid=2-s2.0-85007044440}


Linking options:
  • http://mi.mathnet.ru/eng/mz11064
  • https://doi.org/10.4213/mzm11064
  • http://mi.mathnet.ru/eng/mz/v100/i5/p689

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Математические заметки Mathematical Notes
    Number of views:
    This page:216
    Full text:12
    References:29
    First page:20

     
    Contact us:
     Terms of Use  Registration to the website  Logotypes © Steklov Mathematical Institute RAS, 2021